MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE
Model Number IMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is investigating the issue.Mdr 2432235-2018-00073, mdr 2432235-2018-00075, mdr 2432235-2018-00076, mdr 2432235-2018-00077, mdr 2432235-2018-00078, mdr 2432235-2018-00079, mdr 2432235-2018-00080 were filed for the same event.
 
Event or Problem Description
The customer has informed siemens that they have obtained low results on patient samples for the total triiodothyronine (t3) assay on an immulite 2000 xpi system when using kit lot 347.It is unknown if any of the results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the low results obtained for total t3.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00074 was filed on february 21, 2018.Additional information (09/30/2019): a large reference range study was performed and reported a median and normal range values that are lower than those reported in the ifu.This reference range study has identified that there is a difference observed with different sample sets.The llanberis population demonstrated a 23% higher median in the patient samples results when compared to those reported through the sourced samples cohort from biomnis france.The total t3 ifu documentation states that for reference ranges "consider these limits as guidelines only.Each laboratory should establish its own reference ranges." the customers that have raised complaints have not indicated that they have set their own ranges based on the population.A review of the patient panel release data has demonstrated that over the period of (b)(6) 2017 through to (b)(6) 2019 there has not been a change in the assay performance when the same sample population is tested on subsequent kit lots.There are no statistically relevant differences observed.The qc data collated over a period of 3 years does not show that there has been a notable shift in assay performance.Good laboratory practice for each laboratory to establish their own normal range or verify a normal range provided by an outside source (ex.Textbook, manufacturer, peer-reviewed journal article, etc.).This is supported by laboratory guidance (ex.Clinical & laboratory standards institute) and various regulatory requirements (ex.The joint commission (united states)).In alignment with this, the assay ifu states that the normal range is considered as a guideline only, which should be verified by each customer for their population.Mdr's 2432235-2018-00073, mdr's 2432235-2018-00075, mdr's 2432235-2018-00076, mdr's 2432235-2018-00077, mdr's 2432235-2018-00078, mdr's 2432235-2018-00079, and mdr's 2432235-2018-00080 were filed for the same issue.

Brand Name
IMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE
Common Device Name
IMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key7286407
Report Number2432235-2018-00074
Device Sequence Number1993983
Product Code CDP
UDI-Device Identifier00630414968599
UDI-Public00630414968599
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K905214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000 XPI TOTAL TRIIODOTHYRONINE
Device Catalogue NumberL2KT3
Device Lot Number347
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1